Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

May 29, 2016Lewis County, New York

NWS Buffalo, NY issued this special weather statement at May 29, 2016, 2:39 PM EDT for Lewis County, New York. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2016, 2:39 PM EDT (18:39 UTC)
Expired
May 29, 2016, 3:30 PM EDT
In force
51 min
Issued by
NWS Buffalo, NY

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 40 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1361 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

898 
WWUS81 KBUF 291839
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
239 PM EDT SUN MAY 29 2016

NYZ008-291930-
LEWIS-
239 PM EDT SUN MAY 29 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEWIS COUNTY...

AT 238 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES NORTHEAST
OF LOWVILLE AND MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CROGHAN...SOFT MAPLE RESERVOIR...KIRSCHNERVILLE AND BELFORT. 

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4378 7522 4391 7542 4412 7523 4410 7517
      4382 7513
TIME...MOT...LOC 1838Z 225DEG 17KT 4390 7522 

$$

REYNOLDS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at May 29, 2:00 PM EDT, 39 minutes earlier.

Area forecast discussion, May 29, 2:00 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
200 PM EDT SUN MAY 29 2016

.SYNOPSIS...
Mid summer conditions will remain in place this afternoon as high
pressure anchored off the East Coast will continue to pump very warm
and humid air northward into our region. This environment will
support the potential for scattered to numerous showers and
thunderstorms this afternoon and evening mainly along and east of
the Genesee Valley as a weak trough crosses the region. A weak cold
front will then cross the area late tonight and bring a return to
somewhat cooler and less humid air for Memorial Day through midweek.

&&

.NEAR TERM /THROUGH TONIGHT/...
Radar imagery early this afternoon showing scattered to numerous
thunderstorms filling in from the upper Genesee Valley east across
the Finger Lakes to central NY along an axis of stronger
instability, with SPC objective mesoanalysis showing 2000-2500 J/kg
of SBCAPE. Through late afternoon, expect the majority of convection
to focus from the Genesee Valley east across central NY in this axis
of greater instability. Farther west across western NY, the
combination of a stable lake shadow off Lake Erie and thicker mid
level cloud cover will limit destabilization and likely prevent any
organized deep moist convection.

The environment will again not be favorable for organized severe
storms, with a lack of deep layer and low level shear, and a
tall/skinny CAPE profile suggesting only moderate strength updrafts.
That said, there is always a marginal potential for a storm or two
to approach severe criteria in a moderate to strongly unstable
airmass. The environment will be favorable for some heavy rain
producers however, with short Corfidi storm propagation vectors and
PWAT approaching 1.75 inches. Given the character of some of the
stronger storms on Saturday with instantaneous rain rates of 6
in/hr, heavy rain seems of good bet today as well, most likely from
the interior Southern Tier through the Genesee Valley to central NY
from mid afternoon through evening.

The increase in showers/storms and cloud cover will keep
temperatures down just a little from yesterday, with highs in in the
mid to upper 80s across lower elevations and lower 80s across the
Southern Tier. Southwest flow will again keep the Lake Erie shore
and eastern shore of Lake Ontario cooler.

Through this evening latest high resolution model guidance and
recent radar trends suggest the most concentrated area of showers
and storms will move east across the Finger Lakes into central NY
and possibly the Tug Hill region. There is also some suggestion that
composite outflow from these storms will travel westward and aid in
developing a few scattered storms across western NY, mainly just
east of a Buffalo to Jamestown line as the westward propagating
outflow intersects the Lake Erie breeze. If this does occur, expect
this activity to remain widely scattered at best.

Overnight the stronger area of convection will head towards eastern
NY and the Adirondacks and weaken with the loss of diurnal
instability. Farther west, the surface cold front will enter western
NY after 06Z. The front may produce a few scattered showers or an
isolated thunderstorm, but weak convergence and limited instability
by this time of night should keep the activity weak with limited
areal coverage.

It will remain mild and humid most of the night until the front
arrives, with lower humidity reaching western NY around daybreak
with the cold frontal passage. Expect lows in the mid to upper 60s
on the lake plains, with lower 60s across the cooler Southern Tier
valleys and Tug Hill region.

On Memorial Day Monday the cold front will move east across the area
during the morning, reaching the eastern Lake Ontario region and
central NY by midday or early afternoon. Prior to the frontal
passage there may still be a lingering shower or isolated
thunderstorm east of the Genesee Valley. Otherwise western NY will
dry out by early morning, and the eastern Lake Ontario region will
be dry from early afternoon on. Behind the front skies will
partially clear, although diurnal cumulus will develop along and
inland from the lake breezes during the afternoon yielding a mix of
sun and clouds. Stable lake shadows east of the lakes will bring
more full sunshine along the Lake Erie shore and near Watertown.

Less humid air will filter into the area from west to east through
the day. Temperatures will still top out in the lower 80s across
lower elevations away from the lakeshores, with upper 70s across the
higher terrain.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
Benign...problem free weather can be expected throughout this
period. It will become noticeably more comfortable as well. While
temperatures will average a few degrees above normal...much lower
dewpoints will replace the sultry conditions experienced since the
start of the long holiday weekend.

As we open this period...a slow moving cool frontal boundary will be
exiting across the Eastern Lake Ontario and Finger Lakes regions.
While there could be a few leftover morning showers associated with
the boundary for sites east of ROC...drier mid level air in the wake
of the front will offer improving conditions as the day matures. The
drying will translate into gradually lowering humidity levels...but
with little true cold air advection behind the front...the afternoon
will still be warm with max temps in the lower 80s across the lake
plains and in the valleys. These forecast temps have been raised a
few degrees from continuity...and are being supported by H85 temps
that will be in the vcnty of 13c.

High pressure centered over the Mid West will approach our region
Monday night. Weak cool advection will help to make it the most
comfortable night in nearly a week...as temperatures are forecast to
finally fall back into the 50s away from the immediate lake shores.
The one potential fly in the ointment though will be the passage of
a secondary frontal boundary. This feature should be moisture
starved though...so will keep a dry forecast in place.

It will then be absolutely gorgeous on Tuesday...as the axis of a
large sfc high will make its way across the Lower Great Lakes. We
can anticipate sun filled skies and comfortable conditions as high
temps will range from 75 to 80 while dew points will generally be in
the lower 50s. This should prove to be an excellent day for outdoor
activities.

Tuesday night will once again feature very comfortable sleeping
conditions...as a dry Canadian airmass and light winds will
encourage temperatures to once again drop off into the 50s.

On Wednesday...our region will find itself wedged between the
remnants of Tropical Storm Bonnie along the Mid Atlantic Coast and
an approaching frontal boundary over the Upper Great Lakes. The
large scale subsidence between the two systems will combine with the
residual dry airmass to guarantee another day of full sunshine. It
will be warmer though...as temperatures are expected to climb back
into the low to mid 80s. The exception will be within 5-10 miles of
the south shore of Lake Ontario...where a northeast low level flow
will hold afternoon temperatures in the 70s. This northeast flow
will also keep dew points from climbing out of the 50s...so the
higher temperatures will be easier to tolerate.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
There will be a clear trend towards cooler weather during this
period...as a burgeoning ridge over the western half of the country
will promote downstream troughing over the Great Lakes region. This
high confidence pattern change is supported by the majority of the
GEFS and ECMWF ensemble members...which have been in general
agreement for several model runs. As for the day to day details...

A slow moving...and potentially 'wavy'...cold front will cross the
Lower Great Lakes late Thursday into Friday. This will generate some
unsettled conditions across our forecast area in the form of
scattered showers and thunderstorms. While temperatures will climb
into the low to mid 80s ahead of the front on Thursday...the mercury
will only top out in the 70s on Friday.

High pressure over the Upper Great Lakes will then settle to the
southeast across our forecast area Friday night and Saturday. This
should support fair weather as we head into the weekend.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Expect numerous thunderstorms to move slowly east across the Finger
Lakes and central NY this afternoon and early evening, eventually
filling in east of Lake Ontario mainly southeast of KART. These
storms will produce local MVFR/IFR conditions, but should largely
miss the TAF sites. By late afternoon or early evening a few
thunderstorms may also develop as far west as KROC and KJHW, but
KBUF and KIAG will likely avoid most of the storms with a southwest
flow of stable air off Lake Erie. Outside of convection VFR will
prevail.

Tonight the more numerous thunderstorms will continue east towards
eastern NY. A weak cold front will cross the area late tonight and
early Monday with a few more showers and perhaps an isolated
thunderstorm, but with sparse coverage. There will likely be a brief
period of MVFR CIGS with IFR higher terrain just behind the front
for a few hours early Monday morning across western NY. By mid to
late morning VFR should prevail with drier air moving into the
region.

Outlook...
Tuesday and Wednesday...VFR.
Thursday and Friday...Mainly VFR with a chance of showers and
thunderstorms.

&&

.MARINE...
Light winds and flat wave action will continue today with winds
generally 12 knots or less and waves less than 2 feet. Scattered
thunderstorms will stay mainly over the land with little impact to
the lakes, as the cool lake waters yield more stable air over the
lakes.

A cold front will then cross the region tonight and clean out the
heat and humidity, with mainly dry conditions expected on Memorial
Day. Winds will increase somewhat on Memorial Day, up to about 15
knots which will produce choppy wave action but still well below
small craft advisory criteria.

&&

.CLIMATE...
The first extended period of summer's warmth will be upon us this
weekend. Temperatures will climb well into the 80s, of which some
of these daily readings may near record levels. Listed below are
the records for our three climate stations.

BUFFALO...

Today......May 29th...Record High Maximum...87F...1987
......................Record High Minimum...68F...1987

ROCHESTER...

Today......May 29th...Record High Maximum...92F...2006
......................Record High Minimum...69F...1908

WATERTOWN...

Today......May 29th...Record High Maximum...87F...2012
......................Record High Minimum...63F...2006

A climatic day is between 1 AM EDT to 1 AM EDT.

Temperature records for Buffalo and Rochester date back to 1871,
while records for Watertown start in 1949.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...HITCHCOCK
MARINE...HITCHCOCK
CLIMATE...THOMAS
Hazardous weather outlook, May 29, 10:25 AM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1025 AM EDT SUN MAY 29 2016

NYZ001-002-007-010-011-019-085-301430-
NIAGARA-ORLEANS-JEFFERSON-NORTHERN ERIE-GENESEE-CHAUTAUQUA-
SOUTHERN ERIE-
1025 AM EDT SUN MAY 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>006-008-012>014-020-021-301430-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-WYOMING-LIVINGSTON-ONTARIO-
CATTARAUGUS-ALLEGANY-
1025 AM EDT SUN MAY 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING. SOME OF THESE STORMS MAY PRODUCE VERY HEAVY
RAINFALL...WHICH MAY CAUSE FLOODING IN URBAN AND POOR DRAINAGE
AREAS IN A FEW LOCALIZED AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-301430-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1025 AM EDT SUN MAY 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, May 29, 12:59 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1259 PM EDT SUN MAY 29 2016

NYZ021-291730-
ALLEGANY-
1259 PM EDT SUN MAY 29 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALLEGANY COUNTY...

AT 1258 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHINGLEHOUSE...
OR 12 MILES SOUTHWEST OF WELLSVILLE...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WELLSVILLE...WHITESVILLE...SCIO...BOLIVAR...ANDOVER...ALMA...RICHBURG...
STANNARDS...KNIGHT CREEK AND LITTLE GENESEE.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4200 7825 4228 7793 4213 7774 4200 7775
TIME...MOT...LOC 1658Z 229DEG 17KT 4196 7807

WELCH
Special weather statement, May 29, 1:15 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
115 PM EDT SUN MAY 29 2016

NYZ003-004-013-014-291800-
ONTARIO-LIVINGSTON-WAYNE-MONROE-
115 PM EDT SUN MAY 29 2016

...AN AREA OF THUNDERSTORMS WILL AFFECT ONTARIO...EASTERN
LIVINGSTON...WAYNE AND SOUTHEASTERN MONROE COUNTIES...

AT 110 PM EDT...AN AREA OF THUNDERSTORMS WERE NEAR
NAPLES...DANSVILLE AND BRISTOL MOUNTAIN...MOVING NORTHEAST AT 20 MPH.

PEA SIZE HAIL IS POSSIBLE AT TIMES WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GENEVA...CANANDAIGUA...FAIRPORT...DANSVILLE...ONTARIO...NEWARK...
WILLIAMSON...MARION...LYONS AND PALMYRA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 390 BETWEEN EXITS 4 AND 5.
 INTERSTATE 90 BETWEEN EXITS 45 AND 42.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4257 7789 4333 7728 4333 7718 4314 7671
      4302 7682 4301 7696 4287 7696 4276 7704
      4276 7731 4267 7737 4258 7737 4258 7766
      4254 7766 4253 7772 4249 7772
TIME...MOT...LOC 1710Z 209DEG 17KT 4270 7747

WELCH
Special weather statement, May 29, 1:43 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
143 PM EDT SUN MAY 29 2016

NYZ021-291815-
ALLEGANY-
143 PM EDT SUN MAY 29 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALLEGANY COUNTY...

AT 142 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WHITESVILLE AND MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WHITESVILLE AND ANDOVER.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4200 7780 4212 7790 4223 7774 4202 7775
TIME...MOT...LOC 1742Z 231DEG 8KT 4211 7777

REYNOLDS
Special weather statement, May 29, 2:03 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
203 PM EDT SUN MAY 29 2016

NYZ004-014-291845-
ONTARIO-WAYNE-
203 PM EDT SUN MAY 29 2016

...AN AREA OF THUNDERSTORMS WILL AFFECT NORTHERN ONTARIO AND WAYNE
COUNTIES...

AT 159 PM EDT...THUNDERSTORMS WERE ALONG A LINE FROM COTTAGE CITY TO
CANANDAIGUA TO NEWARK... MOVING NORTHEAST AT 20 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GENEVA...CANANDAIGUA...NEWARK...LYONS...PALMYRA...BRISTOL...CLIFTON
SPRINGS...CLYDE...PHELPS AND SODUS.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 43 AND 42.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH SOME OF THESE
STORMS.LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4282 7747 4331 7703 4336 7673 4308 7674
      4302 7678 4301 7696 4276 7697 4276 7731
TIME...MOT...LOC 1759Z 220DEG 19KT 4291 7723

WELCH
Special weather statement, May 29, 2:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
239 PM EDT SUN MAY 29 2016

NYZ008-291930-
LEWIS-
239 PM EDT SUN MAY 29 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEWIS COUNTY...

AT 238 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES NORTHEAST
OF LOWVILLE AND MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CROGHAN...SOFT MAPLE RESERVOIR...KIRSCHNERVILLE AND BELFORT.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4378 7522 4391 7542 4412 7523 4410 7517
      4382 7513
TIME...MOT...LOC 1838Z 225DEG 17KT 4390 7522

REYNOLDS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 12:59 PM EDTSpecial Weather StatementBUFAllegany31 min
May 29, 1:15 PM EDTSpecial Weather StatementBUFOntario, Wayne45 min
May 29, 1:43 PM EDTSpecial Weather StatementBUFAllegany32 min
May 29, 2:03 PM EDTSpecial Weather StatementBUFOntario, Wayne42 min
May 29, 2:49 PM EDTSpecial Weather StatementBUFOntario26 min
May 29, 3:09 PM EDTSpecial Weather StatementBUFOswego36 min
May 29, 3:19 PM EDTSpecial Weather StatementBUFOntario56 min
May 29, 3:37 PM EDTSpecial Weather StatementBUFLewis23 min
May 29, 4:17 PM EDTSpecial Weather StatementBUFLivingston28 min
May 29, 4:30 PM EDTSpecial Weather StatementBUFMonroe30 min
May 29, 4:40 PM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario35 min
May 29, 5:06 PM EDTSpecial Marine WarningBUF54 min
May 29, 5:16 PM EDTSpecial Weather StatementBUFOntario44 min
May 29, 5:27 PM EDTSevere Thunderstorm WarningBUFMonroe21 min
May 29, 6:41 PM EDTFlash Flood WarningBUFLivingston, Monroe, Ontario3 hr

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.